Translator Disclaimer
August 2001 Robust fitting of the binomial model
A. F. Ruckstuhl, A. H. Welsh
Ann. Statist. 29(4): 1117-1136 (August 2001). DOI: 10.1214/aos/1013699996

Abstract

We consider the problem of robust inference for the binomial $(m, \pi)$ model. The discreteness of the data and the fact that the parameter and sample spaces are bounded mean that standard robustness theory gives surprising results. For example, the maximum likelihood estimator (MLE) is quite robust, it cannot be improved on for $m=1$ but can be for $m>1$. We discuss four other classes of estimators: $M$-estimators, minimum disparity estimators, optimal MGP estimators, and a new class of estimators which we call $E$-estimators. We show that $E$-estimators have a non-standard asymptotic theory which challenges the accepted relationships between robustness concepts and thereby provides new perspectives on these concepts.

Citation

Download Citation

A. F. Ruckstuhl. A. H. Welsh. "Robust fitting of the binomial model." Ann. Statist. 29 (4) 1117 - 1136, August 2001. https://doi.org/10.1214/aos/1013699996

Information

Published: August 2001
First available in Project Euclid: 14 February 2002

zbMATH: 1041.62019
MathSciNet: MR1869243
Digital Object Identifier: 10.1214/aos/1013699996

Subjects:
Primary: 62F12, 62F35

Rights: Copyright © 2001 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.29 • No. 4 • August 2001
Back to Top